Alert archive / Maine / High Wind Watches in 2007

High Wind Watch 2, NWS Caribou, ME

March 16, 2007Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind watch at Mar 16, 2007, 4:37 AM EDT for Hancock County, Washington County, Maine. It took effect at Mar 17, 2007, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 16, 2007, 4:37 AM EDT (08:37 UTC)
In effect from
Mar 17, 2007, 2:00 PM EDT
Expired
Mar 16, 2007, 3:30 PM EDT
In force
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2007-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2007-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-200 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 160837
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
437 AM EDT FRI MAR 16 2007

...STRONG WINDS POSSIBLE ALONG THE DOWNEAST COAST SATURDAY INTO
   SATURDAY NIGHT...

.LOW PRESSURE WILL MOVE NORTH ALONG THE ATLANTIC SEABOARD TODAY
AND TONIGHT. THIS LOW WILL CONTINUE TO INTENSIFY AS IT LIFTS NORTH
ACROSS THE STATE SATURDAY NIGHT.

MEZ029-030-161645-
/O.NEW.KCAR.HW.A.0002.070317T1800Z-070318T0600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
437 AM EDT FRI MAR 16 2007

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
GUSTS UP TO 55 MPH SATURDAY AFTERNOON AND INTO SATURDAY 
EVENING...ESPECIALLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. 

IN ADDITION...HEAVY WET SNOW WILL DEVELOP LATE THIS AFTERNOON AND
THEN TO CHANGE TO SLEET AND FREEZING RAIN LATE TONIGHT...BEFORE
CHANGING TO ALL RAIN SATURDAY MORNING. THE COMBINATION OF HEAVY
WET SNOW AND ICE COVERED TREES AND POWER LINES...COMBINED WITH
WINDS OF THIS MAGNITUDE MAY LEAD TO SCATTERED POWER OUTAGES
SATURDAY AND INTO SATURDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
55 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

DUDA
2 follow-up statements
000 
WWUS71 KCAR 161643
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1243 PM EDT FRI MAR 16 2007

...STRONG WINDS POSSIBLE ALONG THE DOWNEAST COAST SATURDAY INTO  
 SATURDAY NIGHT...

.LOW PRESSURE WILL MOVE NORTH ALONG THE ATLANTIC SEABOARD THIS
AFTERNOON AND TONIGHT. THIS LOW WILL CONTINUE TO INTENSIFY AS IT
LIFTS NORTH ACROSS THE STATE SATURDAY NIGHT.

MEZ029-030-170045-
/O.CON.KCAR.HW.A.0002.070317T1800Z-070318T0600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1243 PM EDT FRI MAR 16 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT. 

SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
GUSTS UP TO 55 MPH SATURDAY AFTERNOON AND INTO SATURDAY EVENING...
ESPECIALLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS.

PRIOR TO THIS WIND EVENT...HEAVY WET SNOW WILL DEVELOP LATE THIS
AFTERNOON AND THEN TO CHANGE TO SLEET AND FREEZING RAIN LATE
TONIGHT...BEFORE CHANGING TO ALL RAIN SATURDAY MORNING. THE
COMBINATION OF HEAVY WET SNOW AND ICE COVERED TREES AND POWER
LINES...COMBINED WITH WINDS OF THIS MAGNITUDE MAY LEAD TO
SCATTERED POWER OUTAGES SATURDAY AND INTO SATURDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
55 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

VJN
000 
WWUS71 KCAR 161930
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
330 PM EDT FRI MAR 16 2007

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST SATURDAY
AFTERNOON INTO SATURDAY EVENING...

.INTENSE LOW PRESSURE WILL MOVE FROM THE MID ATLANTIC COAST TO
SOUTHERN NEW ENGLAND TONIGHT...AND FROM THERE CONTINUE NORTH
TOWARD THE MAINE COAST ON SATURDAY.

MEZ029-030-170330-
/O.UPG.KCAR.HW.A.0002.070317T1800Z-070318T0600Z/
/O.NEW.KCAR.HW.W.0003.070317T1800Z-070318T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
330 PM EDT FRI MAR 16 2007

...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 40 MPH WITH GUSTS
UP TO 60 MPH SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING...
ESPECIALLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS.

PRIOR TO THIS WIND EVENT...HEAVY WET SNOW WILL DEVELOP EARLY THIS
EVENING AND THEN TO CHANGE TO SLEET AND FREEZING RAIN LATE
TONIGHT...BEFORE CHANGING TO ALL RAIN SATURDAY MORNING. THE
COMBINATION OF HEAVY WET SNOW AND ICE COVERED TREES AND POWER
LINES...COMBINED WITH WINDS OF THIS MAGNITUDE MAY LEAD TO
SCATTERED POWER OUTAGES SATURDAY INTO SATURDAY EVENING.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO
NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MCB

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Mar 15, 4:14 PM EDT, 12 hours 23 minutes earlier.

Area forecast discussion, Mar 15, 4:14 PM EDT, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
414 PM EDT THU MAR 15 2007

.SYNOPSIS...
HIGH PRESSURE NORTH OF THE STATE WILL BUILD ACROSS THE REGION
TONIGHT AND THEN MOVE EAST OF THE REGION FRIDAY AFTERNOON. STRONG LOW
PRESSURE WILL TRACK UP THE EAST COAST FRIDAY NIGHT AND THEN MOVE
THROUGH WESTERN MAINE ON SATURDAY. THIS LOW WILL BRING A MIXTURE
OF SNOW...SLEET...RAIN AND WINDY WEATHER TO THE AREA FRIDAY NIGHT
THROUGH SATURDAY NIGHT.

&&

.NEAR TERM /TONIGHT THROUGH FRIDAY/...
COLD FRONT HAS FINALLY REACH THE COAST AND WILL CONTINUE TO MOVE
SOUTHEAST AS STRONG HIGH PRESSURE BUILDS IN FROM THE NORTH. RAIN
SHOWERS WILL END ACROSS DOWNEAST SECTIONS BEFORE MIDNIGHT. RAIN
MAY MIX WITH SNOW BEFORE ENDING BUT NOT EXPECTING ANY SNOW
ACCUMULATION AT THIS TIME. EXPECT CLEARING SKIES FROM NORTH TO
SOUTH ACROSS THE REGION THIS EVENING. HIGH CIRRUS MAY REMAIN
ACROSS DOWNEAST SECTIONS AFTER MIDNIGHT. COLD AIR ADVECTION UNDER
BRISK NORTHWEST WINDS WILL ALLOW TEMPERATURES TO FALL WITH LOWS
BOTTOMING OUT IN THE SINGLE DIGITS ACROSS THE NORTH AND INTO THE
TEENS OVER SOUTHERN SECTIONS. SUNNY BUT COLD START TO FRIDAY FOR
THE ENTIRE AREA BUT CLOUDS ON THE INCREASE FROM SOUTH TO NORTH
DURING THE AFTERNOON AS LOW PRESSURE TAKES SHAPE OFF THE SOUTHEAST
COAST.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH MONDAY/...
INTERESTING STORM FOR THE WEEKEND WITH STRONGLY OPPOSING AIR
MASSES. NORMALLY...NRN AND CNTL PTNS OF THE FA WOULD EASILY CARRY
ALL SNOW WITH A LOW PRES ORIGINATING ACROSS THE SE STATES COASTAL
PLAIN AND INTENSIFYING OFF THE MID ATLANTIC STATES. HOWEVER...
INTENSE UPPER RIDING OVR HE WRN ATLC BASIN WILL FORCE THIS LOW TO
GO STRAIGHT N ONCE IT REACHES THE SE NEW COAST BY SAT MORN...INTO
WRN ME BY SAT EVE. THIS ALLOW A SUBSTANTIAL AMOUNT OF LLVL MARITIME
ATLANCTIC AIR TO OVERRUN NEARLY ALL XCPT THE FAR WRN PTNS OF THE
FA...CHGNG SN AND MIXED PRECIP TO ALL RN...INITIALLY OVR DOWNEAST
AREAS SAT MORN THEN EVEN ACROSS THE FAR NE BY LATE AFT. EVEN FAR
WRN PTNS OF THE FA WILL LIKELY EXPERIENCE ENOUGH MID LVL WARMING
FOR SN TO CHG TO A WINTERY MIX. TOTAL SNFL WILL BE GREATEST OVR THE
NW THIRD OF THE FA...WHERE SN WILL HOLD ON THE LONGEST AND
ORAGRAPHICS WILL ADD TO THE LIFT. OTHERWISE...MANY AREAS WILL SEE
SNFL ACCUMULATIONS FROM THIS EVENT BE REDUCED...AND PERHAPS EVEN
ELIMINATED DUE TO RNFL AND MELTING DUE TO ABV FREEZING TEMPS.

IN ADDITION TO THE PRECIP...SE WINDS WILL LIKELY BE AN ISSUE OVR
COASTAL DOWNEAST AREAS WHEN THE WARM SECTOR ARRIVES BY SAT
AFT...ALLOWING BETTER TRANSLATION OF THE 70 TO 75 KT 925-850 MB
LLVL JET TOWARD THE SFC.

IN THE WAKE OF THE STORM...PRECIP SHOULD TRANSITION BACK TO SN
SHWRS BEFORE ENDING LATE SAT NGT OR ERLY SUN MORN. AFT A BREAK
SUN...A CLIPPER LIKE S/WV AND ASSOCIATED SFC LOW SHOULD BRING
ANOTHER CHC OF LGT SNFL TO THE REGION MON AFT AND EVE.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
FOLLOWING THE CLIPPER SYSTEM MON EVE...FAIR AND COLD CONDITIONS
SHOULD PREVAIL INTO MID WEEK AS ARCTIC LIKE AIR SETTLES AROSS THE
REGION.

&&

.AVIATION /20Z-18Z/...
AS HIGH PRESSURE BUILDS OVER THE STATE TONIGHT VFR OVER THE
NORTHERN SITES FOR THE NEXT 24 HOURS. LINGERING SHOWERS OVER
DOWNEAST SECTIONS THIS EVENING MAY CREATE BRIEF PERIODS OF MVFR
CONDITIONS IN RAIN AND SNOW INTO EARLY THIS EVENING.

&&

.MARINE...
AS COLD FRONT CROSSES THE WATERS THIS EVENING...NORTHWEST FLOW
WILL INCREASE TO SCA CRITERIA BY MIDNIGHT AND CONTINUE THROUGH
FRIDAY. AS LOW PRESSURE MOVES UP THE EAST COAST EXPECT WINDS TO
INCREASE TO GALE FORCE BY SATURDAY AND STORM FORCE WINDS NOT OUT
OF THE QUESTION. LOW LEVEL JET OF 75 KTS EXPECTED TO CROSS THE
WATERS ON SATURDAY AND WINDS OF AT LEAST 40 KTS SHOULD BE ABLE TO
MIX DOWN.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH LATE SATURDAY
     NIGHT FOR MEZ001>006-010.

     FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR MEZ005-006-010-011-
     015>017-031-032.

     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR MEZ011-015>017-029>032.

MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ050.

&&

NEAR TERM/MARINE...FOSTER
SHORT TERM/MARINE...VJN
LONG TERM...VJN
AVIATION...FOSTER
Hazardous weather outlook, Mar 15, 4:07 PM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EDT THU MAR 15 2007

MEZ001>004-162015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
407 PM EDT THU MAR 15 2007

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY.

MEZ005-006-010-162015-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
407 PM EDT THU MAR 15 2007

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY.

MEZ011-015>017-031-032-162015-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
407 PM EDT THU MAR 15 2007

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY.

MEZ029-030-162015-
COASTAL HANCOCK-COASTAL WASHINGTON-
407 PM EDT THU MAR 15 2007

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY.

ANZ050-162015-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
407 PM EDT THU MAR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS STRONG LOW PRESSURE MOVES WEST OF THE WATERS...GALE FORCE WINDS ARE
POSSIBLE SATURDAY AND SATURDAY NIGHT.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 4:31 AM EDTWinter Storm WarningCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington41 hr
Mar 16, 4:38 AM EDTFlood WatchCARAroostook, Hancock, Penobscot, Piscataquis, Washington3 days
Mar 16, 3:30 PM EDTHigh Wind WarningCARHancock, Washington28 hr

Nearby

High Wind Watches in Maine, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.